Thunderstorm Wind, Woodward
- When
- May 26, 8:05 PM CST
- Where
- Woodward County, 17.59 mi N of Mooreland Arpt
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.730, -99.130
Scattered severe thunderstorms developed in the TX panhandle along a dryline and moved into western OK during the evening of the 26th, producing a few reports of severe wind.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Scattered severe thunderstorms developed in the TX panhandle along a dryline and moved into western OK during the evening of the 26th, producing a few reports of severe wind.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 26, 5:14 PM CST, 2 hours 51 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 614 PM CDT Wed May 26 2021 ...New AVIATION... .SHORT TERM... (This evening through Thursday) Issued at 242 PM CDT Wed May 26 2021 The cloud cover will continue a breaking trend throughout the rest of the afternoon, with the return of periodic sunshine throughout most of Oklahoma and western north Texas. Dry conditions are expected to continue into Wednesday evening. During the evening hours, storms will likely develop along a dryline in the Oklahoma/Texas panhandles and begin to head towards northern and western Oklahoma overnight. Initially while in the panhandles these storms will likely be severe with ample instability and shear in place, however their intensity will decrease as they move eastward into less favorable conditions overnight. These storms may maintain their intensity long enough to impact parts of western and northern Oklahoma through Thursday morning. On Thursday, an upper level trough begins digging southward through the central Plains, which will provide upper level support for storms later in the day. Overcast skies will return through most of the day on Thursday, as a surface cold front begins to move southeast through Kansas and arrive in far northwestern Oklahoma in the late afternoon. Zwink && .LONG TERM... (Thursday night through next Tuesday) Issued at 242 PM CDT Wed May 26 2021 Severe chances return to most of Oklahoma and western north Texas Thursday evening as the cold front moves through the region. Along with the upper level trough digging through the region, abundant moisture (Precipitable water > 1.5 inches), CAPE (widespread MUCAPE > 3000 J/kg), and wind shear (widespread 0-6km > 50kts) will provide more than enough support for severe weather. Initial storms that develop will likely develop into discrete supercells, however these storms will quickly become bow and line segments 1-2 hours after initiation. Large to significant hail will be the primary concern initially with these storms, with damaging winds becoming an increasing concern as the storms develop into line later in the evening. A little more uncertainty lies with the tornado potential, in particular the presence of low level shear heading into the event. Outflow boundaries in the area, ejected from storms in Kansas earlier in the day, will provide an enhancement in low level shear throughout the event, and these boundary trends/positions will need to be monitored closely for increases in severe/tornado potential. Friday onward, precipitation chances continue. An additional upper level shortwave move through the region Friday, with precipitation developing along residual boundaries. An upper level ridge moves through Saturday into Sunday, which will reduce the precipitation chances, however >1" precipitable water values will still remain in the region, resulting in lingering precipitation chances. Monday onward, a longwave trough develops over the central Plains, and will result in persistent rainfall chances through next week. Zwink && .AVIATION... (00Z TAFS) Issued at 610 PM CDT Wed May 26 2021 VFR conditions will once again fall into MVFR and possible IFR overnight into Thursday morning. Should see most rise back to VFR by Thursday afternoon. Chance for some storms to impact WWR/CSM this evening. By Thursday afternoon, a cold front will drop south through northern Oklahoma with an associated wind shift as well as storm development along this boundary that will impact WWR/PNC/SWO late in the forecast. && .UPPER AIR... Issued at 242 PM CDT Wed May 26 2021 An Upper Air flight is planned for 12Z Thursday, May 27.. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 85 61 75 / 20 50 90 30 Hobart OK 68 88 60 76 / 30 40 70 40 Wichita Falls TX 72 90 65 79 / 10 20 70 50 Gage OK 65 87 54 74 / 30 30 30 20 Ponca City OK 69 82 55 73 / 30 60 60 10 Durant OK 71 87 67 80 / 10 10 80 50 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...50 LONG TERM....50 AVIATION...30
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 905 PM CDT Wed May 26 2021 OKZ004>048-050>052-TXZ083>090-280215- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 905 PM CDT Wed May 26 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Strong to severe storms will continue from the panhandles into western and northwestern Oklahoma through the evening. Damaging wind gusts and large hail are the main hazards, with a tornado possible. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across northwest Oklahoma should prepare for severe weather operations this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... Most days will see a chance for thunderstorms this week with Thursday having the greatest chance for severe weather. There is an enhanced risk for severe thunderstorms Thursday evening and overnight across most of Oklahoma into parts of western north Texas. Large, possibly significant, hail and damaging winds will be the main threats, though during the early evening there will also be a low tornado risk. .Heavy Rainfall... Localized heavy rainfall and flooding will be possible late on Thursday, mainly across north central Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 727 PM CDT Wed May 26 2021 OKZ004-270100- Harper OK- 727 PM CDT Wed May 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR western Harper County Until 800 PM CDT... AT 725 PM CDT, a severe thunderstorm was located 9 miles northwest of Slapout, moving east at 35 MPH. HAZARDS INCLUDE... Hail up to the size of ping pong balls... Wind gusts to 60 MPH... Frequent cloud to ground lightning... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the situation closely. Be ready to act quickly if a warning is issued or if storms threaten you. && LAT...LON 3700 9981 3662 9968 3662 10000 3700 10000 TIME...MOT...LOC 0025Z 255DEG 29KT 3672 10023 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 745 PM CDT Wed May 26 2021 OKZ004-270115- Harper OK- 745 PM CDT Wed May 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR western Harper County Until 815 PM CDT... AT 744 PM CDT, a strong thunderstorm was located near Laverne, moving east at 40 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3693 9959 3661 9956 3660 10000 3685 10000 TIME...MOT...LOC 0044Z 254DEG 34KT 3673 9994 30
The Vance AFB radar (KVNX), 89 km away, was scanning. The volume nearest the first event began at 02:06 UTC.
5 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, May 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 961799, 961800, 961801, 961802, 961803.